MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.942S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative nail breakage is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a trochanteric fixation nail advanced (tfna) construct consisting of a nail, helical blade and 5.0mm distal locking screw on (b)(6) 2018 for an intertrochanteric fracture.Patient presented to er on an unknown date complaining of pain.X-rays were taken and a broken nail was noted.The nail broke at the nail and helical blade interface.The proximal end of the nail broke completely away from the distal end.There were no issues with the helical blade or locking screw.Both devices were intact.The revision surgery was performed on (b)(6) 2018.The nail was broken prior to extraction.There were no bony fragments generated during extraction or revision.All hardware was easily removed.There was no surgical delay.Routine intraoperative x-rays were taken standard for the procedure.Patient was revised to a lateral entry nail with two (2) 6.5mm recon screws.The procedure was completed successfully and the patient was reported to be stable.Explanted hardware was discarded by the hospital.Concomitant device reported: tfna helical blade 100mm sterile (part # 04.038.300s, lot # h528969, quantity 1).This report is for one (1) 9mm/130 deg ti cann tfna 170mm - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not received, however, was investigated based on the provided x-ray image.Device history record (dhr) review: manufacturing location: monument; manufacturing date: 07-nov-2017; expiration date: 30-sep-2027; part #: 04.037.942s, lot#: h490183 (sterile) - 9mm/130 deg ti cann tfna 170mm - sterile.Qty-5.Inspection sheet for in-process/inspect dimensional/final met inspection acceptance criteria.Inspection sheet for tfna assembly inspection met specification.Component parts reviewed: 04.037.942.2 - lock prong 130 degree, tfna bp-55 lot ¿ l577343; 04.037.912.4 - wave spring, shim ended bp-55 lot ¿ h316274; 04.037.912.3 - tfna lock drive bp-58 lot ¿ h480188; 21127 - raw material lot bp-80 lot ¿ h282099.Raw material for titanium received from ati specialty materials.Certificate of test received for titanium from ati specialty materials meet specification.Raw material receiving/putaway checklist meet requirements.No nonconformances (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Investigation summary: the following investigation flow was performed: broken.Visual inspection performed at customer quality (cq) of the provided radiographic image confirmed the condition of post-operative nail breakage, which agrees with the reported complaint condition.Product was not returned; however the image clearly shows that the nail has broken in situ at the proximal locking hole.The break appears transverse with the distal portion of the broken in situ nail remaining in place but the proximal portion of the broken in situ nail appears to have fallen in valgus.The complaint device was manufactured in november 2017.Raw material for titanium received from ati specialty materials.Certificate of test received for titanium from ati specialty materials meet specification.Raw material receiving/putaway checklist meet requirements.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Tabulated product drawing for the family of 130 degree titanium cannulated trochanteric fixation nail-advanced were reviewed during this investigation.No product design issues or discrepancies were observed.A relevant dimensional inspection could not be performed at cq because the device was not returned for analysis.A definitive root cause for the post-operative nail breakage could not be determined from the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies were identified during this investigation and the complaint condition is adequately covered by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7538784
Report Number2939274-2018-52286
Device Sequence Number11365789
Product Code HSB
UDI-Device Identifier10886982098023
UDI-Public(01)10886982098023
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.942S
Device Catalogue Number04.037.942S
Device Lot NumberH490183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight86